MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-200
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the anterior tibial artery with heavy calcification.The 2.0x200mm armada 14 balloon dilatation catheter (bdc) had slight resistance with the anatomy during advancement and was inflated once to a nominal 8 atmospheres (atms) for a three minute inflation.Negative was held for 5 seconds to deflate the balloon.The balloon was fully deflated upon removal.There was resistance with the anatomy during removal and slight force was applied.The balloon got stuck in the anatomy and was left in the patient's leg.The separated balloon was stuck/embedded in the tibial artery.No attempts were made to retrieve the separated portion.At the moment the patient's foot seems to be receiving blood from other vessels and a bypass surgery has been planned in the future.There was a delay in making a decision in the next step in the procedure.The patient was discharged and will return for the bypass surgery.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the anterior tibial artery with heavy calcification.The 2.0x200mm armada 14 balloon dilatation catheter (bdc) was inflated to nominal for a three minute inflation.The balloon was deflated, however, there was slight resistance upon attempted removal.The balloon got stuck in the anatomy and was left in the patient's leg.At the moment the patient's foot seems to be receiving blood from other vessels and a bypass surgery has been planned in the future.There was no reported clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided.The bdc had slight resistance with the anatomy during advancement and was inflated once to a nominal 8 atmospheres (atms).Negative was held for 5 seconds to deflate the balloon.The balloon was fully deflated upon removal.There was resistance with the anatomy during removal and slight force was applied.The separated balloon was stuck/embedded in the tibial artery.No attempts were made to retrieve the separated portion.There was a delay in making a decision in the next step in the procedure.The patient was discharged and will return for the bypass surgery.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulty advancing the device, the balloon separation, device embedded in tissue or plaque and delay to treatment/therapy appear to be related to operational context; however, a conclusive cause for the reported difficulty removing the device could not be determined.Possible factors that can contribute to difficult to remove/resistance of the bdc post-inflation include, but are not limited to, patient disease state, pre/post-dilatation strategy, device placement technique, procedural technique, accessory device support, loose balloon folds, guiding catheter lumen obstructions, kinks and bends.In this case, a conclusive cause for the reported difficulty removing the device could not be determined.Furthermore, it is likely that the manipulation of the device and use of slight force during attempts to remove it, as difficulty was encountered, resulted in the balloon ultimately separating.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16045794
Report Number2024168-2022-13078
Device Sequence Number20399632
Product Code DQY
UDI-Device Identifier08717648155994
UDI-Public08717648155994
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberA2020-200
Device Catalogue NumberA2020-200
Device Lot Number2012441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date12/24/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND 14 GUIDE WIRE.
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexMale
Patient Weight96 KG